Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online
Ask a Dentist   »  

Have tooth abscess. Prescribed clindamycin. Allergic to amoxicillin. What can I do to relieve pain?

User rating for this question
Very Good
Answered by
Practicing since : 2010
Answered : 393 Questions
Question
I have a tooth access and was prescribed clindamycin. I am very nervous about taking this drug after researching on the Internet. I am leaving on Monday for california by plane and do not want to experience any bad side effects. Is there something else I can take that would not be so strong, although I supposedly am allergic to amoxicillin. Also, what can I do to relieve the pain when I m flying?
Posted Wed, 10 Jul 2013 in Dental Health
 
 
Answered by Dr. Bibhu Dutt Nanda 5 hours later
Hello,

Thanks for writing to us.

I would like you to know that it is completely fine to take Clindamycin as prescribed by your dentist.
Only overdosage causes side effects , therefore it is okay to have clindamycin on normal doses.

Although nausea, diarrhea are common side effects which can be overcome by consuming antacids.
You stated that you are allergic to penicillin, in such a case clindamycin is the best and the safest option.

Hope, I answered your query.

If you have any further questions, kindly right back to us.
I wish you good health.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Have tooth abscess. Prescribed clindamycin. Allergic to amoxicillin. What can I do to relieve pain? 22 minutes later
Is it okay to fly when you have a tooth abscess?
 
 
Answered by Dr. Bibhu Dutt Nanda 1 hour later
Hello,

Thanks for writing back,

I would like you to know that ideally we advise not to take a flight with a painful tooth abscess as the pressure inside the cabin causes the tooth to ache, but in some cases when the abscess is not big enough and the dentist has already prescribed antibiotics then there is no need to worry.

I assume in your case, you don't have any extra oral swelling or severe pain.
If any of the symptoms exist even after taking antibiotics and pain killers then i will advise you not to take a flight or see your dentist before flying.

If you have any further queries feel free to write back.
I wish you good health,

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor